Alert archive / Florida / Flash Flood Warnings in 1996

Flash Flood Warning 2, NWS Jacksonville, FL

June 15, 1996Putnam County, Florida

NWS Jacksonville, FL issued this flash flood warning at Jun 15, 1996, 5:08 PM EDT for Putnam County, Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 1996, 5:08 PM EDT (21:08 UTC)
Expired
Jun 15, 1996, 9:15 PM EDT
In force
4 hr
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Putnam County, FL

The radar

The Jacksonville radar (KJAX), 97 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1996-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1996-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1222 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAX 152111
FFWJAX
FLC107-160115-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
508 PM EDT SAT JUN 15 1996
 
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
FLOOD WARNING EFFECTIVE UNTIL  915 PM EDT
FOR PERSONS IN THE FOLLOWING LOCATIONS ...
 
IN NORTH FLORIDA
 
   ...PUTNAM COUNTY
 
AT 5 PM THE PUTNAM COUNTY SHERRIFS OFFICE REPORTED NUMEROUS STREETS
FLOODED INCLUDING THESE THREE STREETS IN THE CITY OF PALATKA...STATE
ROAD 20...STATE ROAD 100...AND U.S. 17.  NATIONAL WEATHER SREVICE DOPPLERADAR INDICATED THAT BETWEEN 2 AND 3 INCHES OF RAIN HAS FALLEN IN THE
LAST THREE HOURS OVER PORTIONS OF PUTNAM COUNTY.  MODERATE RAIN WILL
CONTINUE TO FALL OVER THIS AREA FOR THE NEXT HOUR OR SO BEFORE TAPERING
OFF THIS EVENING.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOUnLD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.
 
 
 
&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:34 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 15, 3:34 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
335 PM EDT SAT JUN 15 1996

WILL LEAN MORE TOWARDS THE AVN POPS WHICH HAVE VERFIED WELL LAST
COUPLE OF DAYS OTHERWISE NO GREAT CHANGES. TSMS CONT TO FIRE UP
AROUND VORT SPOKE MOVING THROUGH AND ALSO ALONG SFC MOIST FLUX CNVG
IN S GA. NXT AREA UNDER GUN...S GA. MODELS INDICATE MID LEVEL LOW
DROPPING SOUTH ACROSS FL PEN WITH SFC TROUGH EAST WEST ACROSS S GA.

PRELIM
SSI TB 072/086 07$2/085 04453
JAX TB 071/088 071/088 04463
GNV TB 070/090 070/088 04463

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:55 PM EDTSevere Thunderstorm WarningJAXFlagler65 min

Nearby

Flash Flood Warnings in Florida, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.